Alert archive / Colorado / Frost Advisories in 2022
Frost Advisory 7, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Oct 17, 2022, 2:41 PM MDT for 6 counties in Colorado. It took effect at Oct 18, 2022, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2022, 2:41 PM MDT (20:41 UTC)
- In effect from
- Oct 18, 2022, 12:00 AM MDT
- Expired
- Oct 18, 2022, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 364 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2335 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099 WWUS75 KPUB 172041 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO Issued by National Weather Service Denver CO 241 PM MDT Mon Oct 17 2022 COZ084>086-089-093-095>098-180445- /O.NEW.KPUB.FZ.W.0006.221018T0600Z-221018T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- 241 PM MDT Mon Oct 17 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures 27 to 32 expected, coldest on the eastern plains. * WHERE...El Paso, Pueblo, Crowley, Otero, Kiowa, Bent and Prowers Counties. * WHEN...From midnight tonight to 9 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ083-087-088-094-099-180445- /O.NEW.KPUB.FR.Y.0007.221018T0600Z-221018T1500Z/ Canon City Vicinity/Eastern Fremont County- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Eastern Las Animas County-Springfield Vicinity/Baca County- 241 PM MDT Mon Oct 17 2022 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Eastern Fremont, eastern Huerfano, Las Animas, and Baca Counties. * WHEN...From midnight tonight to 9 AM MDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
618 WWUS75 KPUB 180540 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1140 PM MDT Mon Oct 17 2022 COZ084>086-089-093-095>098-181345- /O.CON.KPUB.FZ.W.0006.221018T0600Z-221018T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- 1140 PM MDT Mon Oct 17 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures 27 to 32 expected, coldest on the eastern plains. * WHERE...El Paso, Pueblo, Crowley, Otero, Kiowa, Bent and Prowers Counties. * WHEN...From midnight tonight to 9 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ083-087-088-094-099-181345- /O.CON.KPUB.FR.Y.0007.221018T0600Z-221018T1500Z/ Canon City Vicinity/Eastern Fremont County- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Eastern Las Animas County-Springfield Vicinity/Baca County- 1140 PM MDT Mon Oct 17 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Eastern Fremont, eastern Huerfano, Las Animas, and Baca Counties. * WHEN...From midnight tonight to 9 AM MDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
966 WWUS75 KPUB 181000 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 400 AM MDT Tue Oct 18 2022 COZ084>086-089-093-095>098-181500- /O.CON.KPUB.FZ.W.0006.000000T0000Z-221018T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- 400 AM MDT Tue Oct 18 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...El Paso, Pueblo, Crowley, Otero, Kiowa, Bent, and Prowers counties. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ069>071-181500- /O.NEW.KPUB.FG.Y.0003.221018T1000Z-221018T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 400 AM MDT Tue Oct 18 2022 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Visibility less than 1/4 mile in dense fog. * WHERE...The San Luis Valley. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...A light glaze of ice is possible on elevated surfaces with freezing fog formation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ COZ083-087-088-094-099-181500- /O.CON.KPUB.FR.Y.0007.000000T0000Z-221018T1500Z/ Canon City Vicinity/Eastern Fremont County- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Eastern Las Animas County-Springfield Vicinity/Baca County- 400 AM MDT Tue Oct 18 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Eastern Fremont, eastern Huerfano, Las Animas, and Baca Counties. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
020 WWUS75 KPUB 181444 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 844 AM MDT Tue Oct 18 2022 COZ084>086-089-093-095>098-181545- /O.EXP.KPUB.FZ.W.0006.000000T0000Z-221018T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- 844 AM MDT Tue Oct 18 2022 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... Temperatures will warm to above freezing of the next few hours. $$ COZ083-087-088-094-099-181545- /O.EXP.KPUB.FR.Y.0007.000000T0000Z-221018T1500Z/ Canon City Vicinity/Eastern Fremont County- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Eastern Las Animas County-Springfield Vicinity/Baca County- 844 AM MDT Tue Oct 18 2022 ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... Temperatures will warm to above freezing of the next few hours. $$ COZ069>071-181700- /O.EXT.KPUB.FG.Y.0003.000000T0000Z-221018T1700Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 844 AM MDT Tue Oct 18 2022 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM MDT THIS MORNING... * WHAT...Visibility less than 1/4 mile in dense fog. * WHERE...The San Luis Valley. * WHEN...Until 11 AM MDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...A light glaze of ice is possible on elevated surfaces with freezing fog formation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 17, 9:31 AM MDT, 5 hours 10 minutes earlier.
Area forecast discussion, Oct 17, 9:31 AM MDT, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Pueblo CO Issued by National Weather Service Denver CO 931 AM MDT Mon Oct 17 2022 .UPDATE... Issued at 930 AM MDT Mon Oct 17 2022 Temperatures have warmed sufficiently and well above freezing, allowing all freeze and frost products to expire on time this morning. The forecast is right on track with mostly sunny conditions and slight moderation in temperatures today. An isolated light shower or two will be possible in the San Jaun's but nothing significant to disrupt a pleasant autumn day. Highs will reach the 60s across the plains, upper 50s to lower 60s in most of the high mountain valleys, and 30s and 40s over the mountains. It will be cool again tonight with a dry airmass, mostly clear skies and light winds. We'll address potential for another frost/freeze highlight in the afternoon package. && .SHORT TERM...(Today and tonight) Issued at 356 AM MDT Mon Oct 17 2022 ...Frost and freeze conditions are expected this morning across much of the plains north of highway 50 and east of the northern I-25 corridor, and then again tomorrow morning over most of the plains... Key messages: 1) Areas of frost and freeze conditions will impact much of the plains during the early morning hours. This will be the case for tomorrow morning, for much of the plains as well. 2) A few showers and high elevation snow showers will be possible over the southern mountains this afternoon. Detailed discussion: Today... Areas of frost and freeze conditions will impact much of the plains early this morning, mainly north of highway 50, within the lower Arkansas River Valley, and along the northern I-25 corridor and eastward. Due to this, there are freeze warnings for Kiowa, Crowley, Prowers, and El Paso Counties and a Frost Advisory for Pueblo County until 9 AM. An upper level low that is currently over central New Mexico will continue to fill and progress eastward throughout the day. This should remain far enough to the south that there will not be any showers over the CWA, however there could be a few isolated showers or even high elevation snow showers over the highest peaks, of the most southern mountains by later in the day. Instability with the latest CAMs does not appear to be favorable for showers to become convective enough to support any thunderstorm development. There will be a slight rebound in temperatures from where they were yesterday, although still slightly below the average as the persistent east to southeasterly flow continues over southeast Colorado behind the major shortwave trough well upstream over the eastern CONUS. Higher pressure building in will allow for mostly clear skies and dry conditions to set in. Highs will top out in the 60s over the plains, to the upper 50s and low 60s for the upper Arkansas River Valley and San Luis Valley, and generally in the 30s and 40s for high country, and a few upper 20s for the fourteeners. Tonight... High pressure will be in domination of the conditions, with light winds and clear skies expected across the CWA. Due to temperatures dropping off quickly with radiational cooling, there will once again be areas of widespread frost and freeze conditions across many areas of the plains after midnight and into the early morning hours tomorrow. Temperatures will fall into the upper 20s to mid 30s over most of the plains, with only a few lower 40s along the front range and over the adjacent plains, and into the 20s and low 30s for high country. -Stewey .LONG TERM...(Tuesday through Sunday) Issued at 356 AM MDT Mon Oct 17 2022 Key Messages: 1) Frost and Freeze conditions will remain possible through mid week. 2) Spotty near critical fire weather conditions possible through the work week and into the start of the weekend. 3) Increased precipitation chances this weekend with potential pattern change. The region will remain situated between a large upper high to the west and deep upper low over the eastern CONUS at the start of the period. Colder air mass does begin to shift east of the area on Tuesday, with the warming trend noted on this day expected to persist for the remainder of the work week. Temps well into the 30s look to remain possible over the plains through mid week, and will continue to message the possibility for frost/freeze conditions during this time. Precip chances during this time and through the work week will remain close to zero, as lacking support and dry air are in place. With the warming trend and dry air in place this week, will see the potential for spotty near critical fire weather conditions, especially across the plains. While low RH values below 15 percent are likely, the winds don't appear to be overly strong. Increasing flow and winds are possible this weekend ahead of an upper trough. While this does increase fire weather concerns, cooler temps look to help keep RH values higher. Confidence is low with exact trends though, and will continue to keep an eye on trends. Precip chances do increase across southern Colorado with the arrival of this system Saturday into Sunday. At this time, precip and snow chances look to be the highest across the Continental Divide. While some potential for precip across the plains and even colder temps into early next week, confidence remains low given lack of model consistency at this time. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 930 AM MDT Mon Oct 17 2022 VFR conditions will prevail for all TAF sites (KALS, KCOS, and KPUB) throughout the forecast period. Winds will be mainly out of the east to southeast between 5 to 10 kts at all terminals this afternoon and then become more diurnally influenced by later in the evening and during the morning hours. Overall, a fairly normal and light diurnal wind pattern will prevail through Tuesday. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Barjenbruch/WFO Boulder SHORT TERM...STEWARD LONG TERM...RODRIGUEZ AVIATION...Barjenbruch/WFO Boulder
Hazardous weather outlook, Oct 17, 9:36 AM MDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO Issued by National Weather Service Denver CO 936 AM MDT Mon Oct 17 2022 COZ058>089-093>099-181545- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 936 AM MDT Mon Oct 17 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight A few snow showers will be possible this afternoon and evening over the southern San Juans and southern Sangre De Cristo mountains. The snow will occur at the higher elevations and will be light, with little to no accumulations expected. Frost and freezing temperatures are going to be possible again over the plains, mainly in the lower Arkansas River Valley and northward tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Areas of frost and freeze conditions will impact parts of the plains during the early morning on Tuesday and Wednesday. Spotty near critical fire weather conditions are possible over mainly the plains through the work week and into the start of the weekend. High elevation snow chances increase this weekend, especially across the Continental Divide. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. EJD
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 2:41 PM MDT | Freeze Warning | PUB | Bent, Crowley, El Paso, Kiowa, Otero, Prowers and 1 more | 18 hr |
Nearby
Frost Advisories in Colorado, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.